MAUDE Adverse Event Report: COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AB6322
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the available information the catheter balloon split this morning after manual clot removal with a syringe.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found none regarding the lot number 9316051.Our subcontractor was informed about this issue.In february, we received a documentary investigation: "the root cause was probably due to a raw material's balloon defect." in february, we have not received sample.Upon receipt it, complaint will be reopened and updated.Checking the quality databases revealed one non-conformity in relation to the described defect and a corrective and preventive action: (b)(4): "pb ballons (bulles + agglutinés)" opened in (b)(6) 2023.For this nc, the used of clumped balloons should be responsible of some weakness on the balloon and being responsible of bursting.Monitoring capa-000152: "balloon issues on folysil and silicone prostatic catheters".The trending for balloon bursting is specifically monitored.A similar case study was performed based on same item number ab63xx, same defect: balloon burst, over last four year; 56 similar cases were found.A clinical evaluation was performed and concluded: the information reported by the complainant is limited regarding indication, circumstances of use (nature of lubricant used, volume / nature of inflation liquid, balloon pretesting, duration of use, patient care after the incident).

Brand Name
X-FLOW PROSTATECTOMY CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat-la-caneda
FR  
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key18394683
Report Number9610711-2023-00289
Device Sequence Number12916336
Product Code EZL
UDI-Device Identifier03600040144442
UDI-Public3600040144442
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB6322
Device Lot Number9316051_AB63221002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown